Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 14, 202110 counties in Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 14, 2021, 7:49 PM CDT for 10 counties in Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 7:49 PM CDT (00:49 UTC)
Expired
Jul 14, 2021, 8:30 PM CDT
In force
41 min
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Portage County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 51 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

208 
WWUS83 KGRB 150049
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
749 PM CDT Wed Jul 14 2021
 
WIZ035>040-045-048>050-150130-
Calumet WI-Waupaca WI-Kewaunee WI-Outagamie WI-Winnebago WI-Wood WI-
Waushara WI-Manitowoc WI-Portage WI-Brown WI-
749 PM CDT Wed Jul 14 2021

...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS CENTRAL AND PORTIONS
OF NORTHEAST WISCONSIN THIS EVENING...

At 748 PM CDT, Doppler radar was tracking clusters of showers and 
thunderstorms from Algoma to Two Rivers and Manitowoc on the 
lakeshore, west through Green Bay and Fox Valley, and then to 
Waupaca to Clintonville, and extended as far west as Almond in 
southern Portage County and to Plainfield in western Waushara 
County. The showers and storms were moving east at 40 mph.

Winds to 30 mph and locally heavy rain will be possible with the 
stronger storms. Residents of southern Waupaca and Waushara Counties 
could see some localized flooding as this cluster of storms were 
producing rainfall rates of 1 to 3 inches per hour.  

Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Stevens Point, Wisconsin 
Rapids, Waupaca, Kewaunee, Wautoma, Menasha, Bancroft, Plainfield, 
Weyauwega, Wild Rose and Bancroft.

People at Downtown Green Bay, Sunnyview Expo Center, EAA Grounds in
Oshkosh, Memorial Park in Combined Locks, Grand Rapids Lions Park in
Wisconsin Rapids, Amherst Fairgrounds, and Leach Amphitheater in 
Oshkosh should consider seeking safe shelter if storms approach your 
area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also possible and may lead to localized 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
      4425 9032 4451 9032 4459 8825 4461 8824
      4465 8734 4433 8748 4418 8745 4407 8759
      4389 8770 4389 8816 4394 8816 4394 8840
      4389 8840
TIME...MOT...LOC 0037Z 268DEG 35KT 4424 8945 

$$

Eckberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 14, 6:29 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 14, 6:29 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
629 PM CDT Wed Jul 14 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Thursday
Issued at 325 PM CDT Wed Jul 14 2021

The main focus in the short-term portion of the forecast will be on
the severe weather and heavy rainfall potential through this
evening.

This afternoon: The line of convection lifting east/northeastward
through the area, will continue to pose a heavy rainfall threat
through late this afternoon. The greatest threat (although fairly
low) for damaging winds will be across east-central Wisconsin,
where the better instability and instability gradient is in place.
Additional strong to isolated severe thunderstorms will be
possible along a cold front/boundary across northern portions of
Wisconsin. Isolated small hail, but very heavy rainfall will be
possible with the storms across the north. The SPC has shifted the
greatest threats for severe weather to the south of northeast
Wisconsin with the latest update. Rainfall rates will likely
exceed 1 to 2 inches an hour, which could lead to some
flooding/flash flooding potential especially in urban areas.

Tonight: A surface low will lift northeast from central Wisconsin to
the eastern UP, dragging a cold front through the area from east to
west. At the same time, the LLJ is expected to increase to around 40
to 50 kts, with the nose of the LLJ being across east-central WI.
The associated/increased forcing ahead of the front and on the
convergence at the nose of the LLJ, will lead to increased rainfall
intensity and coverage. Again, the main focus appears to be across
east-central and possibly far northeast Wisconsin through late this
evening. PWATs are expected to jump up to around 2 inches across the
area or around 200% of normal across east-central WI, which again
could lead to some flooding concerns as rainfall rates increase.
Severe potential looks to be slightly lower tonight as most of the
instability is expected to remain across southern portions of the
state. Initial thoughts are that the atmosphere across northern
portions of WI will have trouble recovering from the thunderstorms
this afternoon/early evening and the trailing stratiform on the back
side. Low-level winds do increase, but overall instability looks to
be around 1000 J/kg for nearly all of northeast WI. The greatest
risk of any severe approaching our CWA would be the southern tier of
counties. Again, wind and very heavy rainfall winds would be the
main threat from any more organized thunderstorm activity.
Overnight low are expected to be in the 50s north-central to the
low to mid 60s elsewhere.

Thursday: The low and cold front are expected to depart to the
northeast and east as a surface ridge builds across the area. This
will allow the precipitation to diminish from west to east
throughout the day. East-central and far northeast WI will be the
last to see the precipitation end, which may actually linger through
or around 18Z. Otherwise, high temperatures are expected to be in
the mid to upper 70s.

.LONG TERM...Thursday Night Through Wednesday
Issued at 325 PM CDT Wed Jul 14 2021

The surface high pressure system is expected to remain in control of
northeast Wisconsin's weather through the weekend and even into
early next week. This will lead to mainly precipitation-free
conditions along with steadily warming temperatures as an upper-
level ridge begins to build across the central CONUS. Temperatures
will warm from the 70s and 80s Friday and Saturday to the upper 80s
and low 90s Sunday through the middle of next week.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 630 PM CDT Wed Jul 14 2021

Rain and thunderstorms will impact the region through the evening
before exiting eastern WI overnight. The heaviest rain in
thunderstorms will likely occur over the southern Fox Valley to
Manitowoc. Otherwise, expect ceilings to deteriorate this evening,
with some IFR conditions possible in the heaviest rainfall.
Partial clearing skies are anticipated Thursday morning, with
rising ceilings to vfr by midday.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......Cooley
AVIATION.......MPC
Hazardous weather outlook, Jul 14, 2:50 PM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
250 PM CDT Wed Jul 14 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
250 PM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Isolated severe thunderstorms are possible from Wood County to
Manitowoc County this evening.

The greatest risk for severe storms will occur between 500 pm and
midnight. The primary hazards associated with the storms will be
torrential rainfall and isolated damaging wind gusts. Flash
flooding will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms could linger into Thursday morning. Severe weather
is not expected Thursday, but a few of the storms could still
produce heavy rainfall, especially in east-central Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any wind damage, rainfall totals
greater than 1 inch and flooding to the National Weather Service
in Green Bay.

LMZ521-522-541>543-152000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
250 PM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are expected at times through tonight. Some of the
storms could produce strong gusty winds and torrential rainfall,
and pose a significant hazard to boaters on the bay and lake.

Patchy dense fog could result in hazardous navigation this
into tonight, mainly on Lake Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Scattered thunderstorms and patchy dense fog could linger into
Thursday morning.

Cooley

In the hours before

Special weather statement, Jul 14, 4:44 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Green Bay WI
444 PM CDT Wed Jul 14 2021

WIZ022-142245-
Door WI-
444 PM CDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR DOOR COUNTY UNTIL 545 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sturgeon Bay, moving northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Sturgeon Bay, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Whitefish Bay, Baileys Harbor, Sister Bay, Peninsula Center and Fish
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4536 8677 4516 8697 4510 8695 4501 8710
      4486 8715 4478 8725 4471 8743 4495 8760
      4497 8758 4490 8755 4494 8745 4507 8736
      4513 8738 4522 8727 4522 8721 4533 8710
      4534 8702 4541 8698 4541 8683
TIME...MOT...LOC 2143Z 219DEG 35KT 4486 8744

Uhlmann
Local storm report, Jul 14, 4:54 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
454 PM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     2 NNW MANITOWOC         44.11N 87.68W
07/14/2021                   MANITOWOC          WI   EMERGENCY MNGR

            SEVERAL TREES DOWN IN THE NORTHWEST PORTION
            OF MANITOWOC AND POINTS TO THE NORTHWEST IN
            MANITOWOC COUNTY.

&&
Special weather statement, Jul 14, 5:40 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Green Bay WI
540 PM CDT Wed Jul 14 2021

WIZ045-048-142345-
Winnebago WI-Waushara WI-
540 PM CDT Wed Jul 14 2021

...THUNDERSTORMS EXPECTED ACROSS WINNEBAGO COUNTY EARLY THIS
EVENING...

At 540 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Redgranite to near Princeton to near
Montello. Movement was east at 40 mph.

Winds in excess of 30 mph and locally heavy rainfall will be
possible with these storms.

Strong thunderstorms will be near...
  Rush Lake around 605 PM CDT.
  Oshkosh around 630 PM CDT.
  Northern Lake Winnebago and Central Lake Winnebago around 645 PM
  CDT.

Other locations impacted by these storms include Pickett, Butte Des
Morts, Lake Butte Des Morts, Rivermoor, Borth, Winneconne, Harbor
Springs, Allenville, Fisk and Lake Butte Des Mor.

People at Sunnyview Expo Center, EAA Grounds in Oshkosh, and Leach
Amphitheater in Oshkosh should consider seeking safe shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4390 8889 4398 8889 4398 8920 4415 8905
      4415 8840 4389 8841
TIME...MOT...LOC 2238Z 252DEG 35KT 4409 8900 4387 8918 4372 8931 4357
8945 4335 8965

Eckberg
Special weather statement, Jul 14, 6:21 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Green Bay WI
621 PM CDT Wed Jul 14 2021

WIZ048-049-150015-
Calumet WI-Winnebago WI-
621 PM CDT Wed Jul 14 2021

...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED EARLY THIS
EVENING...

At 620 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Menasha to near Oshkosh to 7 miles northeast of
Rush Lake to Ripon. Movement was east at 40 mph.

Winds in excess of 30 mph and locally heavy rainfall will be
possible with these storms. Minor street flooding is also possible
along with ponding of water on area highways.

Strong thunderstorms will be near...
  Oshkosh and Menasha around 625 PM CDT.
  Northern Lake Winnebago around 635 PM CDT.
  High Cliff State Park around 640 PM CDT.
  Central Lake Winnebago around 655 PM CDT.
  Chilton around 700 PM CDT.

Other locations impacted by these storms include Pickett, Butte Des
Morts, Larsen, Lake Butte Des Morts, Jericho, Rivermoor, Charlesburg,
Brothertown, Winneconne and Harbor Springs.

People at Sunnyview Expo Center, EAA Grounds in Oshkosh, and Leach
Amphitheater in Oshkosh should consider seeking safe shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4390 8889 4415 8888 4421 8858 4422 8813
      4392 8814 4392 8816 4394 8816 4394 8840
      4390 8840 4389 8845
TIME...MOT...LOC 2317Z 251DEG 35KT 4419 8846 4409 8857 4395 8870 4383
8881 4368 8894 4347 8915

Eckberg
Local storm report, Jul 14, 6:52 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
652 PM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     HIGH CLIFF STATE PARK   44.15N 88.29W
07/14/2021  M54 MPH          CALUMET            WI   TRAINED SPOTTER

0338 PM     TSTM WND DMG     BRILLION                44.18N 88.06W
07/14/2021                   CALUMET            WI   PUBLIC

            A FEW TREE LIMBS SNAPPED IN CITY. VIA SOCIAL MEDIA

&&

SAC
Special weather statement, Jul 14, 7:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
749 PM CDT Wed Jul 14 2021

WIZ035>040-045-048>050-150130-
Calumet WI-Waupaca WI-Kewaunee WI-Outagamie WI-Winnebago WI-Wood WI-
Waushara WI-Manitowoc WI-Portage WI-Brown WI-
749 PM CDT Wed Jul 14 2021

...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS CENTRAL AND PORTIONS
OF NORTHEAST WISCONSIN THIS EVENING...

At 748 PM CDT, Doppler radar was tracking clusters of showers and
thunderstorms from Algoma to Two Rivers and Manitowoc on the
lakeshore, west through Green Bay and Fox Valley, and then to
Waupaca to Clintonville, and extended as far west as Almond in
southern Portage County and to Plainfield in western Waushara
County. The showers and storms were moving east at 40 mph.

Winds to 30 mph and locally heavy rain will be possible with the
stronger storms. Residents of southern Waupaca and Waushara Counties
could see some localized flooding as this cluster of storms were
producing rainfall rates of 1 to 3 inches per hour.

Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Stevens Point, Wisconsin
Rapids, Waupaca, Kewaunee, Wautoma, Menasha, Bancroft, Plainfield,
Weyauwega, Wild Rose and Bancroft.

People at Downtown Green Bay, Sunnyview Expo Center, EAA Grounds in
Oshkosh, Memorial Park in Combined Locks, Grand Rapids Lions Park in
Wisconsin Rapids, Amherst Fairgrounds, and Leach Amphitheater in
Oshkosh should consider seeking safe shelter if storms approach your
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also possible and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
      4425 9032 4451 9032 4459 8825 4461 8824
      4465 8734 4433 8748 4418 8745 4407 8759
      4389 8770 4389 8816 4394 8816 4394 8840
      4389 8840
TIME...MOT...LOC 0037Z 268DEG 35KT 4424 8945

Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:44 PM CDTSpecial Weather StatementGRBBrown, Calumet, Manitowoc, Outagamie, Waupaca, Waushara and 1 more31 min
Jul 14, 10:06 PM CDTSpecial Weather StatementGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 2 more54 min
Jul 14, 10:48 PM CDTAreal Flood AdvisoryGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago6 hr
Jul 14, 11:31 PM CDTFlash Flood WarningGRBCalumet, Manitowoc, Winnebago3 hr
Jul 15, 2:00 AM CDTFlash Flood WarningGRBCalumet, Manitowoc, Winnebago4 hr
Jul 15, 5:22 AM CDTRiver Flood WarningGRBManitowoc11 hr
Jul 15, 5:56 AM CDTAreal Flood AdvisoryGRBCalumet, Manitowoc, Winnebago3 hr
Jul 15, 3:13 PM CDTRiver Flood WarningGRBBrown7 hr

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.